Format

Send to

Choose Destination
J Am Anim Hosp Assoc. 2010 Jan-Feb;46(1):43-7.

Confirmed 2,4-dichlorophenoxyacetic acid toxicosis in a dog.

Author information

1
Department of Veterinary Clinical Sciences, College of Veterinary Medicine, Washington State University, 100 Grimes Way, Pullman, Washington 99164, USA.

Abstract

A 2-year-old, intact male Weimaraner was evaluated for episodic extensor rigidity and a stiff gait of 24 hours' duration. Percussion of the proximal appendicular muscles with a reflex hammer resulted in formation of dimples consistent with myotonia. Electromyography identified myotonic potentials. Residues of 2,4-dichlorophenoxyacetic acid (2,4-D) were detected in both serum and urine. The dog was treated with intravenous fluid therapy for 36 hours, and clinical signs improved dramatically. Toxicosis with 2,4-D should be considered a differential for acquired myotonia in dogs with or without systemic signs. Exposed dogs with only clinical signs of myotonia can have good clinical outcomes. A confirmed clinical case of 2,4-D toxicosis in the dog has not previously been reported.

PMID:
20045836
DOI:
10.5326/0460043
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Allen Press, Inc.
Loading ...
Support Center